What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 1, 1:41 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 1, 1:41 PM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
241 PM EDT Fri Aug 1 2025
.SYNOPSIS...
A cold front passes through tonight and moves south of the
region over the weekend, before stalling nearby into next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Rest of tonight: Recent observations suggest heat indices
already in advisory levels at the coast and some spots inland,
therefore the Heat Advisory remains in effect until 8PM EDT
tonight. As this cold front associated with the leading edge of
an upper- lvl trough continues to slide towards the region, deep
layer moisture pooling and low level convergence will reside
across the Lowcountry. This thermodynamic environment will
support strong to severe wet downbursts, especially where
boundaries collide. Visible satellite imagery shows showers and
thunderstorms already developing in a area of elevated moisture
south of I-65 and look to making a northward progression into
South Carolina. 12Z HREF solution indicates showers and
thunderstorms continuing to develop across the region through
the overnight, This cold front is expected to slide through
around midnight and continue shower and thunderstorm development
through the early morning hours tomorrow. Main threats remain
to be gusty straight line winds, with DCAPE values of ~1000
J/Kg, and locally heavy rainfall. Expect anywhere between 1 to 2
inches of rainfall as these showers and thunderstorms continue
to develop through the overnight. The leading edge of the front
should make it to the Savannah River, and then possibly just
north of the Altamaha River by daybreak. Lows will drop into the
low to mid 70s for the interior counties and mid to upper 70s
closer to the coastline.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
Big pattern shift continues into the weekend as the ridge of high
pressure shifts southwestward as broad troughing digs into the
Southeast U.S., bringing much cooler temperatures to the region and
leading to numerous chances for rainfall. We'll have to see exactly
where the front ends up by Saturday morning due to the expected
overnight convection, though current indications are for the front
to be draped from west to east across our southeastern Georgia
counties and a high pressure wedge setting up to our north. This
sets the stage for the South Carolina Lowcountry to only see
afternoon highs reaching only into the mid 80s, while extreme
southeast Georgia south of I-16 will likely see highs in the upper
80s to lower 90s. While the front will bring cooler temperatures, it
is expected to have pooled/amassed a fair bit of moisture on its
southern periphery. Scattered to numerous showers and thunderstorms
are possible Saturday focused along the sea breeze boundary and the
southward shifting front. Chances for strong/severe thunderstorms
look rather low with weak instability located across the Charleston
Tri-County and only modest CAPE values near the Altamaha River. HREF
now indicates probabilities of 2 inches or greater of rainfall from
a 6-hr period (5-11 PM) are generally between 20-40%, mainly along
the sea breeze boundary. A few Flood Advisories and/or Flash Flood
Warnings could be needed in the late afternoon/evening.
Overnight Saturday into Sunday, the front looks to sink a bit
further southward toward the FL/GA border, with stable high pressure
wedging as far south as southern Georgia, encompassing most of our
forecast area. With the front acting as a focus for shower activity,
this should lead to the greater rainfall amounts confined to south
of the Savannah or even the Altamaha River. Although rainfall has
trended downward and much depends on the location of the front, we
still cannot rule out an isolated locally heavy rainfall threat
especially for those areas across southeast Georgia.
The high pressure wedge looks to weaken its grip Monday, potentially
allowing a band of deep moisture to lift northward back into the
forecast area. Models even show signals of a weak area of low
pressure forming offshore near/within the Gulf Stream. With deep
moisture still in the area, rainfall chances remain likely
especially as the wedge lifts northward. Sunday will be much cooler
thanks to the northwesterly flow within the wedge, with highs
potentially only reaching the upper 70s far inland and low to mid
80s along the coast. Sunday night lows could dip into the upper 60s
inland and low to mid 70s closer to the coast. As for temperatures
Monday, highs in the low to mid 80s are expected.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
Ridging attempts to build back across the region as a narrowing
trough moves out of the central US and towards the east coast
throughout the week. The high pressure wedge will continue to hold
to our north with a potential surface low offshore the Carolinas.
Periodic chances for rain are forecast with shortwave energy at play
and deep moisture still in place. Seasonal temperatures in the upper
80s to lower 90s are expected to return to the region through most
of next week.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
18Z TAFs: Expect scattered to numerous showers and thunderstorms
with periodic flight restrictions at KCHS/KJZI/KSAV in the late
afternoon and into overnight (especially for KCHS and KJZI).
Isolated strong to severe storms will be possible, with strong gusty
winds and heavy downpours. After midnight, expect chances of
convection to become less. Low-lvl flow will veer to NNE for KCHS
and KJZI late as a cold front shifts southward. Added a mention of
IFR CIGS for all terminals in the early morning, however this will
depend on the position of the cold front. Also, there indication of
some patchy fog developing near sunrise at KSAV and added a mention
of BR at 12Z.
Extended Aviation Forecast: As a reasonably strong cold front stalls
nearby this weekend, brief flight restrictions will be possible as
showers and/or thunderstorms develop along/near this boundary
through early next week.
&&
.MARINE...
Rest of Tonight: This pressure gradient continues to be pinched
closer to the coast across AMZ350 and 352, with gusts of 20-22
knots. Expect the gradient to slowly weaken this evening, with
generally SSW winds of 10 to 15 knots. Expect scattered to numerous
showers and thunderstorms to develop later in the afternoon ahead of
the approaching cold front. The front is expected to reach the
southern part of our Georgia waters in the early morning (close to
sunrise) tomorrow and winds will veer to the north-northeast at 10
to 15 kts. Expect seas remain generally 2 to 3 feet.
Saturday through Wednesday: The pressure gradient will become
pinched as a cold front pushes toward the FL/GA border and surface
high pressure wedges in from the north this weekend. Winds will
shift out of the northeast with sustained winds between 10-15 kt,
possibly nearing 20 kt, strongest across the coastal South Carolina
waters. Expect gusts around 15-20 kt this weekend, nearing 25 kt
across the Charleston County nearshore waters. Wave heights will
peak around 3-5 ft within the Charleston County nearshore waters as
a result. A Small Craft Advisory could be needed mainly for Sunday
with conditions just shy of criteria. The pressure gradient will
weaken early next week, and flow will veer out of the east southeast
with no additional marine concerns.
Rip Currents: Increasing swell heights will result in a moderate
risk of rip currents for the Charleston County beaches Sunday.
&&
.CLIMATE...
Record High Minimum Temperatures:
August 1:
KCHS: 81/1999
KSAV: 79/2020
Record Precipitation:
August 2:
KSAV: 1.81/1990
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 8 PM EDT this evening for GAZ087-088-
099>101-114>119-137>141.
SC...Heat Advisory until 8 PM EDT this evening for SCZ040-042>045-
047>052.
MARINE...None.
&&
NEAR TERM...Dennis
SHORT TERM...BRS
LONG TERM...BRS
AVIATION...BRS/Dennis
MARINE...BRS/DennisHazardous weather outlook, Aug 1, 1:13 PM EST, 2 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
213 PM EDT Fri Aug 1 2025
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-021815-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
213 PM EDT Fri Aug 1 2025
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...This afternoon and tonight.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Excessive Rainfall
- Extreme Heat
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Excessive Rainfall
- Rip Current
&&
The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Local storm report, Aug 1, 2:28 PM EST, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
328 PM EDT Fri Aug 01 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Marine Tstm Wind 6 WSW Forest Beach 32.11N 80.84W
08/01/2025 M43 mph AMZ352 SC Mesonet
The Calibogue Sound Weatherflow site measured a gusts
to 37 kts or 43 mph.
&&
Event Number CHS2500769
NEDSpecial weather statement, Aug 1, 2:34 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Charleston SC
334 PM EDT Fri Aug 1 2025
SCZ047-048-051-012000-
Beaufort SC-Inland Jasper SC-Coastal Jasper SC-
334 PM EDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT BEAUFORT AND JASPER COUNTIES
UNTIL 4 PM EDT...
At 334 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bluffton, moving northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hilton Head Island, Bluffton, Bellinger Hill Area, Jasper,
Hardeeville, Pritchardville, Sun City, Rose Hill, Calawassie
Island and Switzerland.
This includes I-95 in South Carolina between mile markers 2 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3220 8112 3221 8113 3221 8114 3222 8114
3222 8115 3223 8114 3224 8116 3225 8115
3226 8115 3226 8114 3227 8114 3227 8113
3228 8112 3228 8113 3229 8112 3244 8101
3224 8072 3205 8088
TIME...MOT...LOC 1933Z 213DEG 3KT 3220 8095
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CBSpecial weather statement, Aug 1, 2:52 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Charleston SC
352 PM EDT Fri Aug 1 2025
GAZ119-012015-
Coastal Chatham GA-
352 PM EDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT CHATHAM COUNTY UNTIL 415 PM
EDT...
At 352 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wilmington Island, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tybee Island, Wilmington Island, Fort Pulaski National Monument,
Montgomery, Wassaw Island, Skidaway Island, Isle Of Hope,
Whitemarsh Island, Wilmington and Wilmington Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3191 8113 3200 8105 3204 8082 3202 8082
3196 8083 3195 8084 3183 8099
TIME...MOT...LOC 1951Z 275DEG 13KT 3196 8093
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
CPMSpecial weather statement, Aug 1, 3:12 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Charleston SC
412 PM EDT Fri Aug 1 2025
GAZ116>119-138-012100-
Inland Chatham GA-Coastal Chatham GA-Inland Liberty GA-Coastal
Bryan GA-Inland Bryan GA-
412 PM EDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT LIBERTY...BRYAN AND CHATHAM
COUNTIES UNTIL 5 PM EDT...
At 412 PM EDT, Doppler radar was tracking a strong thunderstorm near
Burroughs, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pooler, Richmond Hill, Tybee Island, Coffee Bluff, Windsor Forest,
Hunter Army Airfield, Midtown Savannah, Downtown Savannah,
Wilmington Island and Fort Pulaski National Monument.
This includes the following highways...
I-95 in Georgia between mile markers 82 and 99.
I-516 near mile marker 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3185 8151 3209 8140 3204 8107 3207 8095
3205 8093 3204 8092 3204 8091 3203 8089
3205 8084 3203 8082 3195 8084 3193 8087
3181 8102 3179 8103
TIME...MOT...LOC 2012Z 284DEG 11KT 3196 8120
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
CB